Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The approximate inverse in action II: convergence and stability


Authors: Andreas Rieder and Thomas Schuster
Journal: Math. Comp. 72 (2003), 1399-1415
MSC (2000): Primary 65J10, 65R10
Published electronically: March 26, 2003
MathSciNet review: 1972743
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The approximate inverse is a scheme for constructing stable inversion formulas for operator equations. Originally, it is defined on $L^2$-spaces. In the present article we extend the concept of approximate inverse to more general settings which allow us to investigate the discrete version of the approximate inverse which actually underlies numerical computations. Indeed, we show convergence if the discretization parameter tends to zero. Further, we prove stability, that is, we show the regularization property. Finally we apply the results to the filtered backprojection algorithm in 2D-tomography to obtain convergence rates.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65J10, 65R10

Retrieve articles in all journals with MSC (2000): 65J10, 65R10


Additional Information

Andreas Rieder
Affiliation: Institut für Wissenschaftliches Rechnen und Mathematische Modellbildung (IWRMM), Universität Karlsruhe, 76128 Karlsruhe, Germany
Email: andreas.rieder@math.uni-karlsruhe.de

Thomas Schuster
Affiliation: Fachbereich Mathematik, Geb. 36, Universität des Saarlandes, 66041 Saarbrücken, Germany
Email: thomas.schuster@num.uni-sb.de

DOI: http://dx.doi.org/10.1090/S0025-5718-03-01526-6
PII: S 0025-5718(03)01526-6
Keywords: Approximate inverse, mollification, Radon transform, filtered backprojection
Received by editor(s): September 21, 2001
Published electronically: March 26, 2003
Additional Notes: The second author was supported by Deutsche Forschungsgemeinschaft under grant Lo310/4-1
Article copyright: © Copyright 2003 American Mathematical Society